MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL XTRA BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL XTRA BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number TMPX295
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Contracture (1761)
Date of Event 09/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a 45-year-old caucasian female patient underwent a primary breast augmentation with a 295cc mentor memorygel xtra breast implant and experienced capsular contracture, baker grade unknown on the right side post-operatively.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.
 
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: no information regarding explantation or an expected explantation date has been received.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On february 28, 2023, mentor received an updated date of explant.Relevant fields have been updated.This report is for the right side device.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On april 12, 2023, mentor completed evaluation of the device.Device evaluation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection of the returned device.During the visual evaluation, no apparent damage or visual anomalies were observed on the siltex mod+prof xtra 295cc returned device.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.It should be noted that as part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Since no malfunction was observed during the investigation, capa activity was not required.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On march 30, 2023, the mentor failure analysis lab received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL XTRA BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key16109094
Report Number1645337-2023-00173
Device Sequence Number7636546
Product Code FTR
UDI-Device Identifier00081317025450
UDI-Public00081317025450
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/14/2023
Device Model NumberTMPX295
Device Catalogue NumberTMPX295
Device Lot Number7632974
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/16/2022
Supplement Date Received by Manufacturer02/28/2023
03/30/2023
04/11/2023
Initial Report FDA Received Date01/05/2023
Supplement Report FDA Received Date03/21/2023
04/04/2023
04/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age45 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite